Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2019, 7:33 AM CST for Wayne County, Mississippi; Choctaw County, Clarke County, Washington County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2019, 7:33 AM CST (13:33 UTC)
- Expired
- Feb 12, 2019, 8:15 AM CST
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL, Wayne County, MS
The radar
The Mobile radar (KMOB), 127 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553
WUUS54 KMOB 121333
SVRMOB
ALC023-025-129-MSC153-121415-
/O.NEW.KMOB.SV.W.0009.190212T1333Z-190212T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
733 AM CST TUE FEB 12 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Choctaw County in southwestern Alabama...
Northwestern Washington County in southwestern Alabama...
Northwestern Clarke County in southwestern Alabama...
Southeastern Wayne County in southeastern Mississippi...
* Until 815 AM CST.
* At 732 AM CST, a severe thunderstorm was located 7 miles west of
Millry, or 12 miles east of Waynesboro, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Millry, Buckatunna, Silas, Coffeeville and Gilbertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 8810 3201 8809 3199 8807 3199 8802
3175 8774 3143 8859 3143 8863 3154 8872
3205 8812
TIME...MOT...LOC 1332Z 239DEG 45KT 3163 8845
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
485
WWUS54 KMOB 121351
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
751 AM CST TUE FEB 12 2019
MSC153-121401-
/O.CAN.KMOB.SV.W.0009.000000T0000Z-190212T1415Z/
Wayne MS-
751 AM CST TUE FEB 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3202 8812 3199 8810 3201 8809 3199 8807
3199 8802 3175 8774 3148 8845 3176 8847
3205 8812
TIME...MOT...LOC 1351Z 255DEG 28KT 3186 8829 3167 8828 3153 8836
$$
ALC023-025-129-121415-
/O.CON.KMOB.SV.W.0009.000000T0000Z-190212T1415Z/
Choctaw AL-Washington AL-Clarke AL-
751 AM CST TUE FEB 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CST
FOR SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON AND NORTHWESTERN
CLARKE COUNTIES...
At 751 AM CST, severe thunderstorms were located along a line
extending from near Gilbertown to near Millry to 7 miles northwest of
Chatom, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Millry, Silas, Coffeeville and Gilbertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3202 8812 3199 8810 3201 8809 3199 8807
3199 8802 3175 8774 3148 8845 3176 8847
3205 8812
TIME...MOT...LOC 1351Z 255DEG 28KT 3186 8829 3167 8828 3153 8836
HAIL...<.75IN
WIND...60MPH
$$617
WWUS54 KMOB 121407
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
807 AM CST TUE FEB 12 2019
ALC023-025-129-121416-
/O.EXP.KMOB.SV.W.0009.000000T0000Z-190212T1415Z/
Choctaw AL-Washington AL-Clarke AL-
807 AM CST TUE FEB 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES WILL EXPIRE
AT 815 AM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3202 8812 3199 8810 3201 8809 3199 8807
3199 8802 3175 8774 3148 8845 3176 8847
3205 8812
TIME...MOT...LOC 1406Z 239DEG 45KT 3195 8811 3176 8810 3162 8818
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:46 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 12, 5:46 AM CST, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
546 AM CST Tue Feb 12 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
12Z issuance...IFR to MVFR CIGs and VISBYs over the area were
noted ahead of an approaching line of thunderstorms. TEMPO drops
to LIFR levels in the heavy rain are expected through 15Z west of
the Alabama River and from 15z to 18z east of the river before
the line moves east of the area. CIGs and VISBYs will rise to VFR
levels within 4 hours of the line's passage. Behind the line, a
cold front will cross the area, reaching the Miss/Al state line by
15z, and moving east of the area by 20Z. South winds 5 to 10
knots rising to 15kts with gusts to 25 knots with the passing line
of storms are expected ahead of the front, northwest to northerly
around 10 knots behind the front for tonight.
/16
&&
.PREV DISCUSSION... /issued 501 AM CST Tue Feb 12 2019/
NEAR TERM /Now Through Tuesday night/...An upper level trough axis
extending across the Plains states early this morning will progress
eastward toward the Mississippi Valley by midday today, then dampen
somewhat as it moves across MS/AL this afternoon into early this
evening. An associated cold front located from northwest Arkansas
through south central Texas as of 4 AM CST this morning will quickly
push eastward across the Mississippi River early this morning then
across our forecast area from late this morning into this afternoon.
A moist southerly flow ahead of the approaching front will continue
to result in areas of fog near the coast for the next few hours,
though observations have recently been showing a gradual improving
trend. We will continue the Dense Fog Advisory that is presently in
effect until 8 AM as some areas near the immediate coast are still
ranging between 1/4 and 1/2 mile. Isentropic ascent ahead of the
front will continue to result in the development of scattered rain
showers across the region early this morning.
A zone of large scale ascent will spread from west to east across
our forecast area this morning as a strong mid to upper level jet
lifts across the Mid-Mississippi and Tennessee Valley regions in
advance of the approaching trough and cold front. We therefore
expect an organizing line of convection to develop and initially
arrive into our southeast MS counties by around 8-9 AM this morning,
before quickly progressing eastward across the rest of southwest AL
and the western FL panhandle through the mid to late morning hours.
A 40-50 knot 850 mb jet oriented along the approaching line, along
with meager instability (200-300 J/KG MLCAPE) could promote a
localized damaging wind threat this morning, mainly over interior
areas away from the coast. We will mention an isolated/marginal
severe threat in local graphics and the Hazardous Weather Outlook.
Post-frontal stratiform rain should spread across the region into
this afternoon, before ending from west to east late this afternoon
into early this evening as a much drier airmass moves in. Clearing
skies and colder temperatures are anticipated tonight. /21
SHORT TERM /Wednesday Through Thursday night/...Wednesday through
Wednesday night, an upper ridge over the southern US Rockies shifts
east to over the Southeast. Surface high pressure over the Lower
Mississippi River Valley shifts east in response (to over the
Eastern Seaboard), bringing southeast to southerly flow off the Gulf
of Mexico is restored by Friday morning. With a cool, dry airmass
still in place over the forecast area, temperatures on the cool
side of seasonal are expected, with highs in the low to mid 60s
Wednesday and lows Wednesday night ranging from mid 30s inland to
around 40 along the Gulf coast.
Thursday through Thursday night...shortwave energy passes over the
forecast area, bringing isentropic upglide showers to the area. Rain
reaching the ground in measurable quantities will be confined to
Thursday night, with a very dry airmass over the forecast area to
moisten. Guidance varies on the quantity of rain, with ECMWF
advertising essentially no accumulation Thursday night, whilst the
GFS and NAM bring a low end chance of measurable rain. For the GFS
and NAM, this is a significant decrease from 24hrs ago. The current
forecast is a compromise between the current and precious runs.
Temperatures return to above seasonal norms with the southerly flow,
with highs Thursday around 70 expected and lows Thursday night in
the low to mid 50s.
/16
LONG TERM /Friday Through Monday/...A series of shortwaves moving
across the mid-Mississippi and Tennessee River Valleys will slowly
push a cold front south across the Southeast, to over the northern
Gulf of Mexico by Monday morning. Increasing isentropic upglide
north of this front and continued moist flow off the Gulf of Mexico
area wide, the area will increasing coverage of rain through the
weekend. With model soundings indicating enough elevated instability
for thunderstorms (albeit weak ones) to mix in, there is concern of
training storm cells bringing continued locally high rainfall
amounts and possible water issues, mainly Sunday into the coming
week.
Temperatures in the Long Term start at well above seasonal norms,
with a downward trend to near seasonal by Monday due to the
increasing rain coverage.
/16
MARINE...Areas of dense marine fog will continue to impact
bays/sounds/near shore waters early this morning before gradually
lifting by mid to late morning as winds shift behind a cold front. A
light to moderate southerly wind flow will continue early this
morning before becoming moderate to strong offshore flow and
building seas in the wake of the passing front late this morning
through early Wednesday. A Small Craft Advisory remains in effect
from 9 AM this morning to 9 AM Wednesday morning for the coastal
waters out 60 nm, including Lower Mobile Bay and the Mississippi
Sound. A light to moderate onshore flow will return Thursday through
Saturday. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
Dense Fog Advisory until 8 AM CST this morning for ALZ261>266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
Dense Fog Advisory until 8 AM CST this morning for FLZ201>206.
MS...None.
GM...Dense Fog Advisory until 8 AM CST this morning for GMZ630>636-
650-655.
Small Craft Advisory from 9 AM this morning to 9 AM CST
Wednesday for GMZ631-632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Feb 12, 6:15 AM CST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 615 AM CST Tue Feb 12 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 615 AM CST Tue Feb 12 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Areas of dense fog will impact locations near the coast early this morning. Isolated strong to severe storms will be possible this morning into early this afternoon, mainly along and north of Interstate 10. Localized damaging wind gusts will be the main concern, though a brief tornado cannot be entirely ruled out. A High Risk of rip currents continues along area beaches today and tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is currently not anticipated. GMZ630>636-650-655-670-675-131215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 615 AM CST Tue Feb 12 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Areas of dense fog will impact area bays, sounds, and near shore coastal waters this morning. A few strong storms with gusty winds will be possible ahead of an approaching cold front this morning. Strong offshore flow and building seas will bring hazardous conditions for small craft this morning through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hazardous conditions for small craft will continue into Wednesday morning.
In the hours before
Special weather statement, Feb 12, 7:02 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
702 AM CST TUE FEB 12 2019
MSZ067-075-076-121330-
Perry MS-Greene MS-Wayne MS-
702 AM CST TUE FEB 12 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN PERRY...WAYNE AND NORTHERN GREENE COUNTIES UNTIL
730 AM CST...
At 701 AM CST, the strong thunderstorms were located along a line
extending from 9 miles southwest of Clara to 3 miles west of Richton
to New Augusta, and moving northeast at 55 mph.
Winds gusts around 40 mph will be possible with these storms.
Locations impacted include...
Waynesboro, Richton, Clara, Beaumont, New Augusta, State Line and
Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rain and occasional cloud to ground lightning is also
occurring with these storms. Lightning can strike 10 miles away from
a thunderstorm. Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3138 8912 3143 8908 3143 8894 3158 8894
3181 8853 3170 8846 3139 8845 3107 8913
TIME...MOT...LOC 1301Z 240DEG 46KT 3148 8881 3136 8900 3119 8906The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 7:02 AM CST | Special Weather Statement | MOB | Perry, Wayne | 28 min |
| Feb 11, 6:00 PM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 14 hr |
| Feb 12, 10:30 AM CST | Special Marine Warning | MOB | 45 min | |
| Feb 12, 10:59 AM CST | Special Marine Warning | MOB | 46 min | |
| Feb 12, 11:42 AM CST | Special Marine Warning | MOB | 63 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.